Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 135, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 19, 2005, 3:09 PM EDT for Lafayette County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2005, 3:09 PM EDT (19:09 UTC)
- Expired
- Jun 19, 2005, 3:41 PM EDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Lafayette County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1036 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 191910 SVRTAE FLC067-191945- /O.NEW.KTAE.SV.W.0135.050619T1909Z-050619T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 309 PM EDT SUN JUN 19 2005 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFAYETTE COUNTY IN FLORIDA * UNTIL 345 PM EDT * AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MIDWAY...OR ABOUT 10 MILES EAST OF MAYO...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN LAFAYETTE COUNTY AT 340 PM EDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3009 8298 3000 8309 2983 8298 2991 8268 $$ 9-FOURNIER
1 follow-up statement
000 WWUS52 KTAE 191941 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 340 PM EDT SUN JUN 19 2005 FLC067-191950- /O.CAN.KTAE.SV.W.0135.000000T0000Z-050619T1945Z/ LAFAYETTE FL- 340 PM EDT SUN JUN 19 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAFAYETTE COUNTY IS CANCELLED... AT 340 PM EDT...NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE THUNDERSTORM OVER SOUTHEAST LAFAYETTE COUNTY HAD WEAKENED AND THE CORE OF THE STORM HAD WEAKENED. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER. LAT...LON 3009 8298 3000 8309 2983 8298 2991 8268 $$ 9-FOURNIER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:20 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 19, 1:20 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 120 PM EDT SUN JUN 19 2005 .DISCUSSION...AFTERNOON SEA BREEZE SETTING UP MAINLY OVER FAR EASTERN PARTS OF CWA...DIXIE & TAYLOR COUNTIES. 12 TAE SOUNDING ONLY HAD A PRECIP WATER VALUE OF 0.93 INCHES...& THIS IS NORMALLY TOO LOW TO SUPPORT MUCH CONVECTION. MORNING FOG & STRATUS THINNING THIS AFTERNOON WITH HEATING...& WITH THIS DIFFERENTIAL HEATING & UPPER LOW OVER THE AREA...ISOLATED CONVECTION IS EXPECTED. SPC SLIGHT RISK OF SEVERE STORMS LOW & SHOULD BE EAST OF CWA...MORE SE GA & NE FL. RUC80 MODEL HAS PVA & OMEGA IN THIS SAME AREA. CURRENT SMALL POP IN EASTERN AREAS LOOKS GOOD. .SHORT TERM...TONIGHT THROUGH TUESDAY. SURFACE RIDGE BUILDS IN ON MONDAY...AS THE UPPER TROUGH SETTLES OVER THE SE U.S. MAIN LIFT & ENERGY WILL BE JUST EAST OF THE CWA...WILL NE SURFACE FLOW WILL KEEP PRECIP WATER VALUES & INSTABILITY REMAIN BELOW NORMAL. EXPECTING SOME SEA BREEZE FORMATION OVER N FL...BUT CONVECTION WILL BE LIMITED WITH PREVIOUSLY MENTIONED FACTORS. OF COURSE SOME UNCERTAINTY IN THE MODELS...ESPECIALLY THE GFS INTO EARLY THIS WEEK WITH A POSSIBLE LOW OR TROPICAL LOW. TEMPS WILL BE AROUND NORMAL. && .LONG TERM...WEDNESDAY THROUGH SATURDAY. QUITE A BIT OF UNCERTAINTY IN THE MODELS. WILL TAKE CONSERVATIVE APPROACH WITH THE UPPER TROUGH HOLDING OVER THE SE U.S. NE FLOW OVER THE CWA WILL KEEP SEA BREEZE ACTIVITY MAINLY OVER N FL. GFS BRINGS TROPICAL LOW RIGHT OVER THE CWA WEDNESDAY TO THURSDAY...BUT WILL HOLD OFF FROM BRING THIS SYSTEM INTO THE CWA. UPPER TROUGH EXPECTED TO GRADUALLY LIFT NE...ALLOWING WARM-UP OVER THE SE U.S. WITH MAINLY SEA BREEZE CONVECTION OVER THE CWA. && .MARINE...WINDS & SEAS REMAINING LOW FOR THE NEXT SEVERAL DAYS. MAY PICK UP A BIT IF A LOW DEVELOPS IN THE GULF OF MEX...BUT TRENDS & NATIONAL GUIDANCE HAVE LOW CONFIDENCE IN THIS. && .AVIATION...SCATTERED CU HAVE DEVELOPED THROUGHOUT THE CWA THIS AFTERNOON AND A FEW MAY SQUEEZE OUT A FEW SHOWERS AND POSSIBLY A THUNDERSTORM...MAINLY IN SOUTH GA AREAS AND NORTH FL. NOT INCLUDING MENTION OF PRECIP IN ABY NOR VLD TAFS YET. SKIES SHOULD CLEAR OVERNIGHT...AND SOME PATCHY FOG SHOULD DEVELOP DUE TO LOW LEVEL MOISTURE REMAINING IN EASTERN CWA LOCATIONS. && .FIRE WEATHER...A FEW WELL INLAND N FL AREAS APPROACHING 35% THIS AFTERNOON...BUT NOT REACHING 4 HR DURATIONS. ON MONDAY...WILL SEE THE SAME SENARIO. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 66 90 66 89/ 10 20 20 20 PANAMA CITY 69 91 69 89/ 05 20 10 20 DOTHAN 67 90 67 89/ 05 20 10 20 ALBANY 66 89 65 89/ 10 20 20 20 VALDOSTA 64 88 64 88/ 10 20 20 20 CROSS CITY 67 86 67 88/ 10 20 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && PUBLIC/MARINE...MCT AVIATION/FIRE WEA...BB
Hazardous weather outlook, Jun 19, 4:31 AM EDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 431 AM EDT SUN JUN 19 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-201000- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 431 AM EDT SUN JUN 19 2005 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED...ALTHOUGH ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN SECTIONS OF THE REGION LATER TODAY. ALTHOUGH NO SEVERE WEATHER IS EXPECTED...SOME OF THE STORMS THAT DEVELOP COULD BE STRONG. .DAYS TWO THROUGH SEVEN... A VERY COMPLEX WEATHER PATTERN OVER THE SOUTHEASTERN U.S....ALONG WITH HIGH VARIABILITY IN THE COMPUTER MODELS...WILL LEAD TO A SOMEWHAT UNCERTAIN FORECAST OVER THE AREA FOR THE NEXT SEVERAL DAYS. AT THIS TIME...IT APPEARS THAT THE DRIER AIR TO THE NORTH WILL WIN OUT...WHICH WILL KEEP RAIN CHANCES BELOW NORMAL THROUGH THE PERIOD. ON THE OTHER HAND...IF THE GULF OF MEXICO MOISTURE PREVAILS...A MUCH WETTER MID TO LATE WEEK CAN BE EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 17-GOULD
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.